Thunderstorm Wind, Harper
- When
- June 24, 10:10 PM CST
- Where
- Harper County, 0.89 mi SW of Buffalo
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.820, -99.640
A line of storms coming off the Rockies swept through Oklahoma late on the 24th and overnight into the early morning of the 25th, producing numerous severe wind gusts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of storms coming off the Rockies swept through Oklahoma late on the 24th and overnight into the early morning of the 25th, producing numerous severe wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 24, 8:25 PM CST, 1 hour 45 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 925 PM CDT Sun Jun 24 2018 .UPDATE... Overall forecast looks in decent shape for the rest of this evening and overnight. As a rather strong trough/vort max moves across the Panhandles and the northern half of Oklahoma, widespread rain and storms will continue to form and move east/southeast tonight. Still a little uncertain how far south and west storms can develop through Monday morning however, so will leave lower POPs in far southern third of Oklahoma and north Texas counties. Will likely see some severe wind gusts with the storms but a little unsure about large hail. && .PREV DISCUSSION... /issued 701 PM CDT Sun Jun 24 2018/ DISCUSSION... AVIATION... A complex of thunderstorms is expected to approach northwest Oklahoma late this evening and move across much of the northern half of Oklahoma until after sunrise Monday. Strong wind gusts are expected. These storms will move east of the TAF sites by late morning Monday and MVFR clouds will lift during the afternoon. PREV DISCUSSION... /issued 246 PM CDT Sun Jun 24 2018/ DISCUSSION... Few if any changes were needed in the long term, and most of the focus today was on short term concerns. An MCS moved through overnight and morning convection persisted behind it, and then began forward propagating southeast. Increasing instability ahead of it should increase the damaging wind potential into southern Oklahoma. Locally heavy rainfall amounts and flooding/flash flooding are possible, but the storms should have enough forward momentum to preclude a significant flash flood threat. The greatest concern may be from near Velma, to Sulphur, to Atoka where heavy rainfall fell yesterday morning. Uncertainty is above normal tonight given effects from significant convection ongoing. Overturning may limit instability some but a strong low-level jet may replenish low level moisture and instability this evening/overnight to support maintenance of High Plains MCS that is expected to evolve and most east-southeast. At least some severe weather potential is possible, with the greatest chance of significant severe and hail to our west, evolving into mostly a wind/heavy rain threat tonight. If convective intensity maintains into central Oklahoma, moisture transport vectors and strong theta-e advection along with decreasing Corfidi vectors may lead to localized flooding becoming the main threat later tonight. We increased rain chances Monday within band of particularly high PWAT values, along synoptic boundary, although best forcing for ascent will be north of us with departing trough. Any convection that occurs could produce heavy rainfall amounts and a localized flooding/flash flooding threat especially where the ground is saturated. A drier/warmer pattern is expected for the rest of the week. Little/no changes were made as the focus has been mostly on short term hazards. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 84 72 95 / 70 50 50 10 Hobart OK 70 88 72 99 / 60 30 30 10 Wichita Falls TX 75 98 76 99 / 20 10 40 0 Gage OK 64 85 69 98 / 90 20 10 0 Ponca City OK 67 83 72 96 / 80 50 50 10 Durant OK 72 93 75 95 / 20 10 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1034 PM CDT Sun Jun 24 2018 OKZ004>048-050>052-TXZ083>090-260345- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1034 PM CDT Sun Jun 24 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a slight risk for severe thunderstorms overnight. Location... The slight risk is generally along and west of an Alva to Clinton and Seymour, Texas line. A marginal risk covers the area east of the slight area to around Interstate 35. Timing... After 11 PM through 5 AM Monday. Impacts... Damaging wind gusts up to 80 mph. Heavy rainfall that may cause localized flooding. Hail up to the size of golf balls. Discussion... Thunderstorms over southeastern Colorado and western Kansas will move through parts of Oklahoma overnight. Strong damaging winds will be the main risk with some hail and heavy rainfall possible. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... There will be a chance for thunderstorms Monday into early Tuesday. A few strong thunderstorms are possible Monday. .Heat... Heat index values from 100 to 105 degrees are forecast through much of this week. If you will be outdoors, limit strenuous activities and take frequent breaks. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
551 PM CDT SUN JUN 24 2018
OKZ052-242315-
Bryan OK-
551 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR eastern Bryan County Until 615 PM
CDT....
AT 547 PM CDT, strong thunderstorms were along a line extending from
6 miles northeast of Bennington to 6 miles south of Albany, moving
east at 15 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Hail up to one-half inch diameter...
Locations impacted include...
Bennington, Albany and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay alert and seek shelter if threatening weather approaches.
&&
LAT...LON 3385 9576 3386 9581 3383 9584 3389 9593
3386 9595 3387 9600 3386 9600 3384 9602
3385 9602 3384 9604 3384 9614 3381 9618
3381 9616 3377 9617 3377 9628 3370 9634
3415 9598 3415 9597 3412 9594 3392 9592
TIME...MOT...LOC 2247Z 247DEG 11KT 3407 9598 3379 9620
BRBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
620 PM CDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 1 S NICHOLS HILLS 35.53N 97.55W
06/24/2018 OKLAHOMA OK PUBLIC
PICTURE OF LARGE TREE DOWN ON SOCIAL MEDIA.
TIME ESTIMATED FROM RADAR/OBS.
&&
PWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 847 PM CDT SUN JUN 24 2018 OKZ018-019-024-025-250215- Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK- 847 PM CDT SUN JUN 24 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kingfisher... northwestern Oklahoma...southwestern Logan and northeastern Canadian Counties Until 915 PM CDT.... AT 840 PM CDT, a strong thunderstorm was located near Cashion, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Guthrie, Piedmont, Cashion, Cedar Valley, Cimarron City, Navina and Seward. This includes Interstate 35 between mile markers 151 and 153. LAT...LON 3566 9770 3580 9783 3594 9758 3579 9738 TIME...MOT...LOC 0140Z 233DEG 23KT 3578 9770 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
953 PM CDT SUN JUN 24 2018
OKZ014-021-250330-
Roger Mills OK-Beckham OK-
953 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR southern Roger Mills and
northwestern Beckham Counties Until 1030 PM CDT....
AT 951 PM CDT, a strong thunderstorm was located near Sweetwater,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Locations impacted include...
Cheyenne, Sweetwater, Strong City, Berlin and Dempsey.
LAT...LON 3552 10000 3575 9961 3552 9944 3532 9997
3537 10000
TIME...MOT...LOC 0251Z 239DEG 36KT 3544 9995
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1020 PM CDT SUN JUN 24 2018
OKZ004-009-250345-
Harper OK-Ellis OK-
1020 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR Harper and northwestern Ellis
Counties Until 1045 PM CDT....
AT 1015 PM CDT, strong thunderstorms were along a line extending from
5 miles northwest of Acres to 5 miles northeast of Knowles to near
Slapout, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3700 9960 3659 9960 3659 9961 3656 9961
3654 10001 3700 10000
TIME...MOT...LOC 0315Z 263DEG 26KT 3714 9997 3693 10012 3662 10011
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1101 PM CDT SUN JUN 24 2018
OKZ009-250430-
Ellis OK-
1101 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Ellis County Until
1130 PM CDT....
AT 1057 PM CDT, strong thunderstorms were along a line extending from
9 miles southeast of Slapout to near Lipscomb, moving southeast at 45
MPH.
HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts over 50 MPH...
Locations impacted include...
Shattuck, Arnett and Gage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the situation closely. Be ready to act quickly if a warning
is issued or if storms threaten you.
&&
LAT...LON 3643 10000 3634 9961 3630 9961 3601 9983
3601 9985 3599 9987 3599 9989 3597 9990
3602 10000
TIME...MOT...LOC 0357Z 297DEG 37KT 3653 9999 3626 10025
WRThe Dodge City radar (KDDC), 109 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
49 thunderstorm wind, 1 high wind, 1 hail, 1 lightning, 1 flood. Local standard time, as filed.
Also reported quarter size hail.
Measured at May Ranch Mesonet.
Tree damage reported along with other debris on Hwy 412 in Fort Supply.
Semi tracker trailer blown off of Highway 412 just east of Fort Supply.
Gusts over 70 mph continued through 12:20am.
No damage reported.
No damage reported.
Report of large tree limbs down as well as roof damage to a few homes.
House fire was started by lightning.
Two semi-trailers were blown over and a roof was partially torn off a building. Time estimated by radar.
Road closed at Kennedy and South Beard due to flooding. Lots of pooling water on streets and in ditches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766773, 766774, 766775, 766777, 766778, 763304, 766779, 766781, 766782, 766783, 766784, 766788, 766789, 766790, 766791, 766792, 766793, 766794, 766795, 766797, 766798, 766799, 766801, 766802, 766803, 766804, 766805, 766806, 766808, 766809, 766810, 766811, 766812, 766813, 766814, 766815, 766817, 766818, 766819, 766821, and more.